Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 121, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Dec 8, 2011, 10:29 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2011, 10:29 AM EST (15:29 UTC)
- Expired
- Dec 9, 2011, 2:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
894 WHUS71 KBOX 081529 AAA MWWBOX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1029 AM EST THU DEC 8 2011 ANZ230-236-082300- /O.EXP.KBOX.GL.W.0043.000000T0000Z-111208T1500Z/ /O.NEW.KBOX.SC.Y.0121.111208T1529Z-111208T2300Z/ BOSTON HARBOR-NARRAGANSETT BAY- 1029 AM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-081800- /O.CON.KBOX.GL.W.0043.000000T0000Z-111208T1800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1029 AM EST THU DEC 8 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ232>234-081800- /O.CON.KBOX.GL.W.0043.000000T0000Z-111208T1800Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1029 AM EST THU DEC 8 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ235-237-081800- /O.CON.KBOX.GL.W.0043.000000T0000Z-111208T1800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1029 AM EST THU DEC 8 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-082000- /O.CON.KBOX.GL.W.0043.000000T0000Z-111208T2000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1029 AM EST THU DEC 8 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-251-081800- /O.CON.KBOX.GL.W.0043.000000T0000Z-111208T1800Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 1029 AM EST THU DEC 8 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NOCERA
3 follow-up statements
860 WHUS71 KBOX 081813 AAA MWWBOX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 113 PM EST THU DEC 8 2011 ANZ250-090000- /O.CAN.KBOX.GL.W.0043.000000T0000Z-111208T2000Z/ /O.EXB.KBOX.SC.Y.0121.000000T0000Z-111209T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 113 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-090000- /O.EXP.KBOX.GL.W.0043.000000T0000Z-111208T1800Z/ /O.EXB.KBOX.SC.Y.0121.000000T0000Z-111209T0000Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 113 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>234-090000- /O.EXP.KBOX.GL.W.0043.000000T0000Z-111208T1800Z/ /O.EXB.KBOX.SC.Y.0121.000000T0000Z-111209T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 113 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-090000- /O.EXP.KBOX.GL.W.0043.000000T0000Z-111208T1800Z/ /O.EXB.KBOX.SC.Y.0121.000000T0000Z-111209T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 113 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-090000- /O.EXP.KBOX.GL.W.0043.000000T0000Z-111208T1800Z/ /O.EXB.KBOX.SC.Y.0121.000000T0000Z-111209T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 113 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-082300- /O.CON.KBOX.SC.Y.0121.000000T0000Z-111208T2300Z/ BOSTON HARBOR-NARRAGANSETT BAY- 113 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
033 WHUS71 KBOX 082251 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 551 PM EST THU DEC 8 2011 ANZ230-236-090300- /O.EXT.KBOX.SC.Y.0121.000000T0000Z-111209T0300Z/ BOSTON HARBOR-NARRAGANSETT BAY- 551 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 5 TO 10 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 1 FOOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-090300- /O.EXT.KBOX.SC.Y.0121.000000T0000Z-111209T0300Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 551 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>234-090300- /O.EXT.KBOX.SC.Y.0121.000000T0000Z-111209T0300Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 551 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 5 TO 10 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-090300- /O.EXT.KBOX.SC.Y.0121.000000T0000Z-111209T0300Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 551 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-090300- /O.EXT.KBOX.SC.Y.0121.000000T0000Z-111209T0300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 551 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-090300- /O.EXT.KBOX.SC.Y.0121.000000T0000Z-111209T0300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 551 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SIPPRELL
615 WHUS71 KBOX 090238 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 938 PM EST THU DEC 8 2011 ANZ230>237-251-090345- /O.CAN.KBOX.SC.Y.0121.000000T0000Z-111209T0300Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 938 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ250-254>256-090700- /O.EXT.KBOX.SC.Y.0121.000000T0000Z-111209T0700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 938 PM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 8:51 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 8, 8:51 AM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
851 AM EST THU DEC 8 2011
.SYNOPSIS...
RAPIDLY INTENSIFYING LOW PRESSURE WILL MOVE INTO THE MARITIMES TODAY
BRINGING DRIER BUT WINDY CONDITIONS. A COLD FRONT WILL MOVE THOUGH
FRIDAY EVENING...OTHERWISE HIGH PRESSURE WILL BE THE DOMINANT
WEATHER FEATURE THROUGH EARLY NEXT WEEK BRINGING DRY CONDITIONS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
830 AM UPDATE...
EXPANDED WIND ADVISORY TO HILLSBORO COUNTY OF NH GIVEN GUSTS ARE
NEAR 40 KT /39 KT AT CON/. WINDS WILL BEGIN TO EASE TOWARD MIDDAY.
PREVIOUS DISCUSSION BELOW.
----------------------------------------------------------------
DEEPENING LOW PRES HAS ALREADY RACED ACROSS THE GULF OF MAINE
EARLY THIS MORNING. PRECIP HAS ALREADY CLEARED THE COAST AND WINDS
ARE DIMINISHING. HAVE LOWERED THE HIGH WIND WARNINGS ALONG THE S
COAST BACK TO WIND ADVISORIES THROUGH 10 AM. FEEL THERE WILL BE
ANOTHER WIND SURGE AROUND OR AFTER SUNRISE...THEN SHOULD DIMINISH
BY MID MORNING. ALSO HAVE CLEARED ALL PRECIP OUT OF THE GRIDS AND
ZONES.
HAVE ALSO UPDATED TEMP/DEWPT GRIDS TO BRING CURRENT AS BOTH ARE
FALLING THROUGH 11Z. WILL REBOUND A BIT DURING THE DAY.
PREVIOUS DISCUSSION...
WILL SEE QUICKLY IMPROVING CONDITIONS ACROSS THE REGION...EXCEPT FOR
THE VERY STRONG WINDS EARLY. ALSO SEE BACK EDGE OF LOWER CLOUDS
WORKING INTO WESTERN AREAS ON IR SATELLITE...SO CENTRAL AND WESTERN
AREAS WILL LIKELY SEE THE SUN RISE THIS MORNING.
COLDER AIR WILL BE WORKING IN ON THE STRONG W-NW WINDS. EXPECT HIGHS
ONLY IN THE UPPER 30S ACROSS THE HIGHER TERRAIN OF SW NH/W MA AND
THE 40S ELSEWHERE. WILL FEEL MUCH COLDER THIS MORNING WITH THE
STRONG WINDS...THOUGH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...
HIGH PRES WILL BUILD S OF THE REGION...MOVING OFFSHORE DURING THE
NIGHT WITH THE FAST W-SW UPPER FLOW IN PLACE. EXPECT MAINLY CLEAR
SKIES WITH OVERNIGHT LOWS IN THE 20S...CLOSE TO OR A BIT ABOVE
SEASONAL NORMS.
FRIDAY...
THE HIGH WILL PUSH INTO THE WESTERN ATLC...WITH LIGHT SW WINDS.
EXPECT HIGHS MAINLY IN THE 40S TO AROUND 50...WHICH IS UP TO 5
DEGREES ABOVE SEASONAL NORMALS.
A WEAK COLD FRONT AND MID LEVEL SHORT WAVE WILL WORK ITS WAY THROUGH
NY STATE DURING THE DAY AS A BROAD LONG WAVE UPPER LEVEL TROUGH DIGS
OUT A BIT ACROSS THE CENTRAL U.S. WILL SEE AN INCREASE OF MID AND
HIGH LEVEL CLOUDS THROUGH THE DAY...MAINLY ACROSS CENTRAL AND
NORTHERN AREAS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
* DRY AND SEASONABLY COOL FRI NIGHT THROUGH SUNDAY
* CONTINUED DRY AND MILDER EARLY NEXT WEEK.
OVERVIEW...
MODEL GUIDANCE IN GOOD AGREEMENT ON MID LEVEL TROF MOVING ACROSS NEW
ENG THIS WEEKEND BRINGING SEASONABLY COOL WEATHER. SPLIT FLOW
PATTERN DEVELOPS NEXT WEEK WITH SOUTHERN STREAM CUT OFF OVER SW US
AND PROGRESSIVE NORTHERN STREAM TROF MOVING ACROSS NORTHERN CONUS.
MODELS DIFFER ON TIMING AND AMPLITUDE OF INDIVIDUAL SHORTWAVES
MOVING THROUGH THE COMPLEX FLOW. HOWEVER...IT DOES APPEAR HIGH PRES
WILL BE IN CONTROL EARLY NEXT WEEK WITH NORTHERN STREAM SHORTWAVE
POSSIBLY AFFECTING OUR WEATHER BY NEXT WED.
FRI NIGHT INTO SAT...
MID LEVEL SHORTWAVE MOVES EAST FROM THE GT LAKES FRI NIGHT THEN
ACROSS NEW ENG SAT WITH THE ATTENDANT COLD FRONT EXPECTED FRI
NIGHT. MOISTURE IN THE COLUMN IS LIMITED AND SO WE EXPECT A DRY
FROPA. TEMPS SAT WILL BE NEAR SEASONABLE NORMALS.
SUNDAY THROUGH TUE...
HIGH PRESSURE WILL BE IN CONTROL ACROSS NEW ENG. LOW PRES OFF SE US
COAST EXPECTED TO REMAIN WELL TO THE S AND NOT IMPACT OUR WEATHER.
CHILLY SUNDAY WITH BELOW NORMAL TEMPS THEN A MODERATING TREND EARLY
NEXT WEEK.
WEDNESDAY...
GFS AND ECMWF INDICATE MID LEVEL TROF PASSAGE WITH A FROPA BUT
TIMING IS UNCERTAIN THIS FAR OUT. WE HAVE SLIGHT CHC POPS IN THE
GRIDS WITH COOLER TEMPS.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...
OTHER THAN LEFTOVER MVFR CIGS ACROSS CENTRAL AND EASTERN AREAS EARLY
THIS MORNING...EXPECT MAINLY VFR CONDITIONS BY AROUND MID MORNING.
W-NW WIND GUSTS UP TO 30-45 KT THROUGH MIDDAY...THEN SHOULD
DIMINISH. HIGH CONFIDENCE.
TONIGHT...
HIGH CONFIDENCE VFR AS HIGH PRES BUILDS OVER THE TERMINALS. WINDS
RAPIDLY DECREASE TO NEAR CALM LATE.
KBOS TERMINAL...
IFR CIGS PERSIST WITH MVFR VSBYS IN MOD RAIN THROUGH MUCH OF THE
EARLY MORNING HOURS. CONDITIONS RAPIDLY IMPROVE TO VFR AROUND 12Z
TIMEFRAME. AFTER THAT VFR CONTINUES INTO TONIGHT. WINDS SHIFTING
FROM NW TO W THIS MORNING WITH GUSTS 30 TO 40 KT POSSIBLE DURING
THE EARLY MORNING HOURS. WINDS GUSTS 20 TO 30 KT CONTINUING INTO
THE AFTERNOON BEFORE FALLING OFF OVERNIGHT TONIGHT.
OUTLOOK...FRIDAY THROUGH SUNDAY...
FRIDAY THROUGH SUNDAY...
LOW PROB OF SOME MVFR CIGS SE TERMINALS FRI AFTERNOON/EVENING...
OTHERWISE HIGH CONFIDENCE VFR THROUGH THE PERIOD.
&&
.MARINE...
TODAY...
LOWERED STORM WARNINGS ON THE SOUTHERN WATERS BACK TO GALES AS
STRONGEST WIND GUSTS HAVE ALREADY MOVED E AT 12Z. EXPECT W-NW WINDS
TO QUICKLY DIMINISH DURING THE LATE MORNING AND AFTERNOON. SEAS UP
TO 10-15 FT ON THE OUTER WATERS S AND E OF CAPE COD WITH LEFTOVER
S-SW SWELLS...BUT WILL SLOWLY SUBSIDE DURING THE DAY AS W-NW WINDS
WILL HELP KNOCK THEM DOWN.
TONIGHT...
WILL LIKELY SEE LEFTOVER SMALL CRAFT CONDITIONS EARLY...THEN WINDS
WILL DIMINISH. HOWEVER...SEAS WILL REMAIN AOA 5 FT THROUGH MIDNIGHT
OR SO THEN SHOULD SUBSIDE.
FRIDAY...
S-SW WINDS WILL PICK UP DURING THE AFTERNOON AHEAD OF APPROACHING
WEAK FRONT. POSSIBLE GUSTS TO 25 KT MAINLY ON THE EASTERN OUTER
WATERS.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRI NIGHT INTO SAT...
SW WINDS 10-20 KT FRI EVENING WILL SHIFT TO NW LATE FRI NIGHT AND
CONTINUE THROUGH SAT. A FEW GUSTS TO 25 KT POSSIBLE SAT...OTHERWISE
WINDS BELOW SCA. SEAS MAY BUILD TO 5 FT OVER OUTER WATERS BY SAT
EVENING.
SUN AND MON...
WINDS BELOW 20 KT AND SEAS BELOW SCA AS HIGH PRES BUILDS OVER THE
WATERS.
&&
.HYDROLOGY...
FLOOD WARNINGS FOR WESTERN MA AND NE CT HAVE BEEN ALLOWED TO EXPIRE.
SMALL STREAMS HAVE CRESTED AND WERE BELOW FLOOD STAGE THIS
MORNING.
ATTENTION NOW TURNS TO SOME OF THE LARGER RIVERS...WHERE MINOR
FLOODING IS POSSIBLE LATER TONIGHT OR FRIDAY. ASIDE FROM THE
PAWTUXET RIVER AT CRANSTON RI AND FARMINGTON RIVER AT SIMSBURY CT
WHICH WERE ALREADY IN MINOR FLOOD WE ARE MONITORING THE ASSABET
RIVER AT MAYNARD MA AS WELL AS THE CONNECTICUT RIVER AT HARTFORD
AND MIDDLETOWN CT. FLOOD WARNINGS MAY BE ISSUED FOR THESE
LOCATIONS LATER THIS MORNING UPON RECEIPT OF NERFC GUIDANCE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR MAZ004>007-
012>024-026.
NH...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR NHZ012-015.
RI...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ231>235-237-
251-254>256.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ230-236.
GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR ANZ250.
&&
SYNOPSIS...KJC/EVT
NEAR TERM...KJC/NOCERA/EVT
SHORT TERM...EVT
LONG TERM...KJC
AVIATION...KJC/DOODY/EVT
MARINE...KJC/EVT
HYDROLOGY...JWDHazardous weather outlook, Dec 8, 7:13 AM EST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 713 AM EST THU DEC 8 2011 MAZ002-003-008>011-NHZ011-012-015-091215- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 713 AM EST THU DEC 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ004>007-012>024-026-RIZ001>008-091215- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 713 AM EST THU DEC 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-251-254>256-091215- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 713 AM EST THU DEC 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-091215- BOSTON HARBOR-NARRAGANSETT BAY- 713 AM EST THU DEC 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-091215- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 713 AM EST THU DEC 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 8, 7:07 AM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
707 AM EST THU DEC 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM NON-TSTM WND GST BURRILLVILLE 41.95N 71.72W
12/08/2011 M63 MPH PROVIDENCE RI GENERAL PUBLIC
GENERAL PUBLIC
&&
EVTLocal storm report, Dec 8, 9:12 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
912 AM EST THU DEC 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM NON-TSTM WND DMG SCITUATE 41.80N 71.62W
12/08/2011 PROVIDENCE RI TRAINED SPOTTER
MEASURED 52 MPH GUST. DOWN TREES AND NUMEROUS POWER
OUTAGES.
0350 AM NON-TSTM WND DMG WESTERLY 41.37N 71.81W
12/08/2011 WASHINGTON RI FIRE DEPT/RESCUE
FIRE DEPARTMENT RESPONDING TO WIRES DOWN AT THE
INTERSECTION OF AVA AND ELLA STREETS.
0354 AM NON-TSTM WND GST POINT JUDITH 41.37N 71.49W
12/08/2011 M79 MPH WASHINGTON RI MESONET
MESONET
0400 AM NON-TSTM WND GST BURRILLVILLE 41.95N 71.72W
12/08/2011 M63 MPH PROVIDENCE RI GENERAL PUBLIC
GENERAL PUBLIC
&&
FMNThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 12:12 AM EST | Areal Flood Advisory | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 5 hr |
| Dec 8, 1:23 AM EST | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 4 hr |
| Dec 8, 3:41 AM EST | High Wind Warning | BOX | Barnstable, Bristol, Dukes, Nantucket, Plymouth | 3 hr |
| Dec 8, 3:41 AM EST | Wind Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more | 6 hr |
| Dec 8, 4:05 AM EST | Storm Warning | BOX | 3 hr | |
| Dec 8, 4:27 AM EST | Areal Flood Warning | BOX | Franklin, Hampden, Hampshire | 4 hr |
| Dec 7, 10:58 PM EST | River Flood Warning | BOX | Kent, Providence | 70 hr |
| Dec 8, 5:38 PM EST | Areal Flood Advisory | BOX | Washington | 12 hr |
| Dec 8, 6:33 PM EST | Areal Flood Warning | BOX | Washington | 5 hr |
| Dec 8, 4:39 AM EST | River Flood Warning | BOX | Capitol Planning Region | 25 hr |
| Dec 8, 5:40 AM EST | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 3 hr |
| Dec 8, 11:45 AM EST | River Flood Warning | BOX | Capitol Planning Region, Lower Connecticut River Valley Planning Region | 57 hr |
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.